Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


White Blood Count Keeps going lower on ARV's
Oct 30, 2011

I have been on ARV's now for 10 months: lamivudine, tenofovir, efavirenz. When I started my WBC was 6.57, now it is 4.70. I am concerned that the drugs aren't working. I live in the Philippines, where they are free and there is not much experience with doctors. My CD4 in January was 250, in July was 252. Red Blood Cell count (HGB, HCT) are all just under the low mark. I have always been just a little anemic. Am 67, male, MSM, some heart issues. Not much help here, so am concerned about the gradual lowering of WBC. What should I consider, at this point, please?

Response from Dr. Holodniy

That HIV regimen is unlikely to affect your WBC count. You don't indicate whether you are taking any other medications, which could also affect WBC count. However, I am not concerned about that drop, as they are both essentially in the normal range. Incidentally, I don't know what HIV meds you have access to, but Atripla contains essentially these 3 meds in one pill once a day. In addition, do you have access to HIV viral load testing? In order to know what is going on with your CD4 count, it would be helpful to know if your viral load is undetectable, and therefore the HIV meds are working; or whether your viral load is detectable, in which case your virus may have developed resistance to the HIV meds you are taking, and the lack of CD4 count improvement if because of regimen failure.



Previous
supplement to gain weight and build muscle
Next
cd4 and viral load dilema - what to do?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement